Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 340, NWS Fort Worth, TX

May 27, 2000Jack County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 27, 2000, 1:55 PM CDT for Jack County, Texas. It was in force for 65 min. 3 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
May 27, 2000, 1:55 PM CDT (18:55 UTC)
Expired
May 27, 2000, 3:00 PM CDT
In force
65 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Jack County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 124 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 2:22 PM CDTHail 0.88Antelope, TX
May 27, 2:40 PM CDTTornado F0Jacksboro, TXA brief tornado was reported northwest of Jacksboro. No damage reports were received.
May 27, 2:51 PM CDTHail 4.5Antelope, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2630 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2630 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
311 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

412 
WUUS54 KFWD 271857
SVRFTW
TXC237-272000-

BULLETIN - IMMEDIATE BROADCSAT REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
155 PM CDT SAT MAY 27 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JACK COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 300 PM CDT

* AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM ABOUT 5 MILES WEST OF ANTELOPE...OR ABOUT 20 
  MILES NORTHWEST OF JACKSBORO...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...ANTELOPE AROUND 210 PM.

HAIL UP TO TWO INCHES IS LIKELY WITH THIS STORM.

A TORNADO WATCH IS IN EFFECT UNTIL 800 PM. REMEMBER...SEVERE THUNDERSTORMS
CAN AND OCCASIONALLY DO PRODUCE TORNADOES. 

LAT...LON 3347 9837 3332 9841 3321 9801 3342 9795

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 12:30 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, May 27, 12:30 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
1230 PM CDT SAT MAY 27 2000

AVIATION DISCUSSION...
THUNDERSTORMS HAVE BEGUN TO DEVELOP ON COOL FRONT/OUTFLOW BOUNDARY
FROM WICHITA FALLS TO THROCKMORTON.  EXPECT RAPID DEVELOPMENT AND
INTENSIFICATION DUE TO HIGH CAPE AND INSTABILITIES OVER NORTH
TEXAS.  STORMS MAY BECOME SEVERE 18-19Z WITH PRIMARY SEVERE THREAT
LARGE HAIL AND HIGH STRAIGHT LINE DAMAGING WINDS.  ISOLATED
TORNADOES POSSIBLE DURING PEAK HEATING HOURS THIS AFTERNOON AND
EVENING.  EXPECT THUNDERSTORMS IN THE DFW AREA AFTER 20Z...PROBABLY
IN THE FORM OF A BROKEN LINE OF STORMS.  TRANQUIL WEATHER TONIGHT
AFTER STORMS PASS THROUGH THE AREA WITH A WARMING TREND THROUGH MID
WEEK.

59

In the hours before

Special weather statement, May 27, 8:35 AM CDT, 5 hours 20 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271700-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
835 AM CDT SAT MAY 27 2000

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS THE NORTHERN THIRD OF NORTH TEXAS.  THE MODERATE RISK
AREA IS GENERALLY ALONG AND NORTH OF A SULPHUR SPRINGS...TO GLEN
ROSE...TO EASTLAND LINE.  INCLUDED IN THE MODERATE RISK AREA ARE
GAINESVILLE...SHERMAN...BONHAM...PARIS...BRECKENRIDGE...MINERAL
WELLS...GREENVILLE...AND THE DALLAS FORT WORTH METROPLEX. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS
THE REST OF NORTH TEXAS.  THE MAIN THREAT WILL BE FROM DAMAGING
DOWNBURST WINDS AND LARGE HAIL.

AROUND MID MORNING...A COLD FRONT THAT EXTENDED FROM CHILDRESS...
SOUTHWEST THROUGH INTO SOUTHEASTERN NEW MEXICO WAS MOVING SLOWLY
SOUTHEAST. AN OUTFLOW BOUNDARY OVER SOUTHERN OKLAHOMA...NEAR AN
MCALESTER...TO LAWTON LINE...WAS ALSO MOVING SOUTHEAST. THE
COMBINATION OF THE FRONT...OUTFLOW BOUNDARY...AND A MOIST AND
UNSTABLE AIR....WILL RESULT IN THE DEVELOPMENT OF SCATTERED STRONG TO
SEVERE THUNDERSTORMS. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING GOLFBALL OR LARGER HAIL AND STRONG DOWNBURST WINDS.

IN ADDITION...VERTICAL WIND PROFILES SUGGEST THAT AN ISOLATED TORNADO
OR TWO MAY OCCUR NEAR THE VICINITY OF THE FRONT AND OUTFLOW BOUNDARY
DURING MAXIMUM AFTERNOON HEATING...GENERALLY ALONG AND NORTH OF
INTERSTATE 20.

SPOTTERS NORTH AND WEST OF A STEPHENVILLE...FORT WORTH...BONHAM LINE
MAY BE ACTIVATED BETWEEN 2 AND 6 PM...AND EAST OF THIS LINE AFTER 6
PM.

FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE
OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)...
OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV
(NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN
OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...
SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL
TEXAS).
Special weather statement, May 27, 11:15 AM CDT, 2 hours 40 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-272100-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1115 AM CDT SAT MAY 27 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH
TEXAS THIS AFTERNOON AND TONIGHT.

LATE THIS MORNING MOISTURE AND INSTABILITY VALUES REMAIN VERY HIGH
ACROSS NORTH TEXAS.  A WEAK COOL FRONT/OUTFLOW BOUNDARY EXTENDED FROM
SOUTHEAST OKLAHOMA...WEST SOUTHWEST TO NEAR WICHITA FALLS...THEN
SOUTHWEST GENERALLY ALONG A SEYMOUR TO ROBY LINE.  WITH AFTERNOON
HEATING...THUNDERSTORMS ARE EXPECTED TO FORM ALONG THIS BOUNDARY
AS IT MOVES SOUTHEAST.

DUE TO THE AMOUNT OF MOISTURE AND INSTABILITY AVAILABLE...THE STORMS
THAT DO DEVELOP WILL QUICKLY BECOME SEVERE. THE MAIN SEVERE WEATHER
THREAT WILL BE LARGE HAIL AND STRONG DOWNBURST WINDS.  ISOLATED
TORNADOES ARE POSSIBLE DURING THE LATE AFTERNOON AND EVENING...
DURING PEAK HEATING HOURS.

PERSONS ACROSS NORTH TEXAS ENGAGED IN OUTDOOR ACTIVITIES THIS
AFTERNOON AND TONIGHT SHOULD STAY ABREAST OF THE LATEST WEATHER
DEVELOPMENTS.  AGAIN...STORMS THAT DO DEVELOP...WILL RAPIDLY
INTENSIFY AND BECOME SEVERE IN A SHORT PERIOD OF TIME.

SPOTTERS NORTH AND WEST OF A LAMPASAS...STEPHENVILLE...FORT WORTH...
SULPHUR SPRINGS LINE MAY BE ACTIVATED BETWEEN 2 AND 6 PM...AND EAST
AND SOUTH OF THIS LINE AFTER 6 PM.

FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE
OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)...
OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV
(NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN
OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...
SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL
TEXAS).

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:53 PM CDTSevere Thunderstorm WarningFWDYoung67 min
May 26, 8:02 PM CDTTornado WarningFWDYoung28 min
May 26, 8:30 PM CDTTornado WarningFWDYoung30 min
May 26, 8:57 PM CDTSevere Thunderstorm WarningFWDJack63 min
May 26, 9:02 PM CDTSevere Thunderstorm WarningFWDYoung58 min
May 26, 10:00 PM CDTSevere Thunderstorm WarningFWDMontague, Wise60 min
May 26, 10:55 PM CDTSevere Thunderstorm WarningFWDCooke65 min
May 26, 11:16 PM CDTSevere Thunderstorm WarningFWDDenton59 min
May 26, 11:24 PM CDTSevere Thunderstorm WarningFWDGrayson66 min
May 27, 1:26 PM CDTSevere Thunderstorm WarningFWDYoung64 min
May 27, 2:20 PM CDTTornado WarningFWDJack40 min
May 27, 2:30 PM CDTSevere Thunderstorm WarningFWDYoung45 min
May 27, 2:43 PM CDTTornado WarningFWDYoung32 min
May 27, 2:48 PM CDTSevere Thunderstorm WarningFWDStephens57 min
May 27, 2:58 PM CDTSevere Thunderstorm WarningFWDJack62 min
May 27, 3:01 PM CDTSevere Thunderstorm WarningFWDGrayson59 min
May 27, 3:16 PM CDTSevere Thunderstorm WarningFWDPalo Pinto59 min
May 27, 3:24 PM CDTSevere Thunderstorm WarningFWDDenton51 min
May 27, 3:45 PM CDTSevere Thunderstorm WarningFWDWise60 min
May 27, 3:50 PM CDTSevere Thunderstorm WarningFWDStephens25 min
May 27, 4:04 PM CDTSevere Thunderstorm WarningFWDCooke, Grayson56 min
May 27, 4:10 PM CDTSevere Thunderstorm WarningFWDParker65 min
May 27, 4:15 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Stephens60 min
May 27, 4:17 PM CDTSevere Thunderstorm WarningFWDFannin43 min
May 27, 4:25 PM CDTSevere Thunderstorm WarningFWDDenton, Tarrant50 min
May 27, 4:52 PM CDTSevere Thunderstorm WarningFWDEastland53 min
May 27, 4:53 PM CDTSevere Thunderstorm WarningFWDGrayson67 min
May 27, 5:03 PM CDTSevere Thunderstorm WarningFWDCollin57 min
May 27, 5:12 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Stephens63 min
May 27, 5:18 PM CDTSevere Thunderstorm WarningFWDDenton42 min
May 27, 5:19 PM CDTSevere Thunderstorm WarningFWDLamar41 min
May 27, 5:28 PM CDTTornado WarningFWDFannin32 min
May 27, 5:42 PM CDTSevere Thunderstorm WarningFWDDallas33 min
May 27, 5:47 PM CDTSevere Thunderstorm WarningFWDEastland58 min
May 27, 5:53 PM CDTTornado WarningFWDHunt37 min
May 27, 6:00 PM CDTTornado WarningFWDFannin30 min
May 27, 6:03 PM CDTFlash Flood WarningFWDFannin3 hr
May 27, 6:10 PM CDTSevere Thunderstorm WarningFWDDelta, Lamar65 min
May 27, 6:14 PM CDTFlash Flood WarningFWDEastland3 hr
May 27, 6:19 PM CDTTornado WarningFWDDelta26 min
May 27, 6:23 PM CDTSevere Thunderstorm WarningFWDEllis52 min
May 27, 6:24 PM CDTSevere Thunderstorm WarningFWDHopkins66 min
May 27, 6:39 PM CDTTornado WarningFWDHopkins36 min
May 27, 6:58 PM CDTSevere Thunderstorm WarningFWDHill62 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.